Representation of a gauge group as motions of a Hilbert space
Annales Mathématiques Blaise Pascal, Tome 11 (2004) no. 2, pp. 131-153.

This is a survey article based on the author’s Master thesis on affine representations of a gauge group. Most of the results presented here are well-known to differential geometers and physicists familiar with gauge theory. However, we hope this short systematic presentation offers a useful self-contained introduction to the subject.

In the first part we present the construction of the group of motions of a Hilbert space and we explain the way in which it can be considered as a Lie group. The second part is about the definition of the gauge group, 𝔊 P , associated to a principal bundle, P. In the third part we present the construction of the Hilbert space where the representation takes place. Finally, in the fourth part, we show the construction of the representation and the way in which this representation goes to the set of connections associated to P.

@article{AMBP_2004__11_2_131_0,
     author = {Aldana Dom\'\i nguez, Clara Luc\'\i a},
     title = {Representation of a gauge group as motions of a Hilbert space},
     journal = {Annales Math\'ematiques Blaise Pascal},
     pages = {131--153},
     publisher = {Annales math\'ematiques Blaise Pascal},
     volume = {11},
     number = {2},
     year = {2004},
     doi = {10.5802/ambp.189},
     mrnumber = {2109604},
     zbl = {1077.58006},
     language = {en},
     url = {www.numdam.org/item/AMBP_2004__11_2_131_0/}
}
Aldana Domínguez, Clara Lucía. Representation of a gauge group as motions of a Hilbert space. Annales Mathématiques Blaise Pascal, Tome 11 (2004) no. 2, pp. 131-153. doi : 10.5802/ambp.189. http://www.numdam.org/item/AMBP_2004__11_2_131_0/

[1] Abraham, R.; Marsden, J.E.; Ratiu, J Manifolds, Tensor Analysis and Applications, Springer-Verlag, New York, 1988 | MR 960687 | Zbl 0875.58002

[2] Albeverio, S.; Høegh-Krohn, S. R.; Testard, D. Irreducibility and reducibility for the energy representation of the group of mappings of a riemannian manifold into a compact semisimple Lie group, Journal of Functional Analysis, Volume 41 (1981), pp. 378-396 | Article | MR 619959 | Zbl 0488.22038

[3] Atiyah, M. F.; Bott, R. The Yang-Mills Equations over Riemann Surfaces, Phil. Trans. R. Soc. Lond. A, Volume 308 (1982), pp. 523-615 | MR 702806 | Zbl 0509.14014

[4] Binz, E.; Sniatycki, J.; Fischer, H. Geometry of Classical Fields, North-Holland, Amsterdam, 1988 | MR 972499 | Zbl 0675.53065

[5] Dieudonné, J. Treatise on Analysis Volume IV, Academic Press, New York, 1974 | MR 362066 | Zbl 0292.58001

[6] Dieudonné, J. Treatise on Analysis Volume V, Academic Press, New York, 1977 | Zbl 0418.22007

[7] Freed, D. S.; Uhlenbeck, K. K. Instantons and Four-Manifolds, Springer-Verlag, New York, 1984 | MR 757358 | Zbl 0559.57001

[8] Gelfand, I. M.; Graev, M. I.; Vershik, A. Representation of the group of smooth mappings of a manifold X into a compact Lie group, Compositio Math, Volume 35, Fasc. 3 (1977), pp. 299-334 | Numdam | Zbl 0368.53034

[9] Gelfand, I. M.; Graev, M. I.; Vershik, A. Representation of the group of functions taking values in a compact Lie group, Compositio Math, Volume 42, Fasc. 2 (1981), pp. 217-243 | Numdam | Zbl 0449.22019

[10] Huerfano, R. S. Unitary Representations of Gauge Groups (1996) (Ph.D. thesis, University of Massachusetts)

[11] Knapp, A. Lie Groups Beyond an Introduction, Birkhäuser, New York, 1996 | MR 1399083 | Zbl 0862.22006

[12] Kobayashi, S.; Nomizu, K. Foundations of Differential Geometry Volume 1, John Wiley & Sons, Inc, United States of America, 1996

[13] Kriegl, A.; Michor, P. W. The Convenient Setting of Global Analysis, American Mathematical Society, United States of America, 1997 | MR 1471480 | Zbl 0889.58001

[14] Kriegl, A.; Michor, P. W. Regular infinite dimensional Lie groups, Journal of Lie Theory, Volume 7 (1997), pp. 61-99 | MR 1450745 | Zbl 0893.22012

[15] Lang, S. Differential and Riemannian Manifolds, Springer-Verlag, New York, 1995 | MR 1335233 | Zbl 0824.58003

[16] Leslie, J. A. On a Differential Structure for the Group of Diffeomorphism, Topology, Volume 6 (1967), pp. 263-271 | Article | MR 210147 | Zbl 0147.23601

[17] Libermann, P.; Marle, C. Symplectic Geometry and Analytical Mechanics, D. Reidel Publishing Company, Dordrecht, Holland, 1987 | MR 882548 | Zbl 0643.53002

[18] Marate, K. B.; Martucci, G. The geometry of gauge fields, Journal of Geometry and Physics, Volume Vol. 6, N.3 (1989) | Zbl 0679.53023

[19] Mickelsson, J. Current Algebras and Groups, Plenum Monographs in Nonlinear Physics, New York, 1989 | MR 1032521 | Zbl 0726.22015

[20] Omori, H. Infinite-Dimensional Lie Groups, Translations of Mathematical Monographs. American Mathematical Society, United States of America, 1984 (Original published in Japanese by Kinokuniya Co., Ltd., Tokyo, 1979) | MR 1421572 | Zbl 0871.58007

[21] Omori, H.; Maeda, Y. On Regular Fréchet-Lie Groups IV, Tokyo J. Math, Volume 5 No. 2 (1981)

[22] Onishchik, A. L.; Vinberg, E. B. Lie Groups and Algebraic Groups, Springer-Verlag, Berlin, 1990 | MR 1064110 | Zbl 0722.22004

[23] Palais, R. Seminar on the Atiyah-Singer Index Theorem, Princeton University Press, 1965 | MR 198494 | Zbl 0137.17002

[24] Pressley, A.; Segal, G. Loop Groups, Oxford University Press, New York, 1986 | MR 900587 | Zbl 0618.22011

[25] Rudin, W. Functional Analysis, McGraw-Hill, Singapore, 1991 | MR 1157815 | Zbl 0867.46001

[26] Treves, F. Topological Vector Spaces, Distributions and Kernels, Academis Press, INC, New York, 1973 | MR 225131

[27] Wallach, N. R. On the irreducibility and inequivalence of unitary representations of gauge groups, Compositio Mathematica, Volume 64 (1987), pp. 3-29 | Numdam | MR 911356 | Zbl 0632.22014